News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Anal Cancer

Question: Wax build up in anus


 chrisc1515 - Mon Sep 29, 2008 11:27 pm

I have hemorrhoids and this may be the cause of the problem. There is a constant itch which when itched results in finger full of wax like substance. Is this something to worry about?
 Theresa Jones, RN - Thu Oct 02, 2008 12:53 pm

User avatar Hi chrisc1515,
Hemorrhoids can cause an irritating itching sensation along with additional symptoms which may include burning, pain and sometimes bleeding. The substance you speak of sounds like it may be the production of mucous. There are over the counter treatments many people use to relieve symptoms of hemorrhoids and when they become problematic it's always wise to have an evaluation by a physician. Best wishes.
Sincerely,
Theresa Jones, RN
 chrisc1515 - Thu Oct 02, 2008 10:49 pm

Thanks for the reply and information. Is the mucous build up anything to worry about? Is it atypical? I have tried medications such as prep h and proctofoam but neither seem to get rid of the actual problem of having the hemorrhoid. Are the medications supposed get rid of the hemorrhoid? Is there some other method?
 Theresa Jones, RN - Fri Oct 03, 2008 3:32 pm

User avatar Hi chrisc1515,
Medications may shrink hemorrhoids and alleviate symptoms but of course they may not completely disappear. Avoiding constipation and rectal strain by appropriate amounts of water intake and fiber in the diet typically avoids the complications of constipation and strain. Surgical procedures to remove hemorrhoids are also an option but not typically recommended unless it is a necessity. I hope this has been helpful. Best wishes.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here